MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT EX500 EXCIMER LASER; OPHTHALMIC EXCIMER LASER SYSTEM

WAVELIGHT GMBH WAVELIGHT EX500 EXCIMER LASER; OPHTHALMIC EXCIMER LASER SYSTEM
Catalog Number 8065990794
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the treatment in the left eye of a patient, the system flap has started to come into range while the treatment was firing.The lights needed to be turned down to expand a small pupil, the doctor could not see the flap going onto the ablation area alerted and pulled the flap back accordingly but some of the treatment appeared to be blocked by the flap prior resulting in an incomplete corneal ablation during lasik surgery.The patient is experiencing good visual outcomes in that left eye.Right was unaffected and treated with no issues.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the technical service onsite history showed no abnormalities that could have contributed to this event.The device was initially installed at the customers was then moved and afterwards successfully verified per service and installation record.A clinical application specialist reported that turing the treatment of the patients left eye on a device his flap started to come into range while the treatment was firing.Per the initial report, the patient is nevertheless doing well visually in that eye.Based on the assessment of the clinical information and the provided report description, it was found that the reported issue was not related to the device.Instead, it was caused by the flap folding over onto the ablation zone during the treatment.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT EX500 EXCIMER LASER
Common Device Name
OPHTHALMIC EXCIMER LASER SYSTEM
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23095165
Report Number3003288808-2025-00372
Device Sequence Number9226250
Product Code LZS
UDI-Device Identifier00380659907944
UDI-Public(01)00380659907944(17)441125(11)241125(10)175NAM
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065990794
Device Lot Number175NAM
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age34 YR
Patient SexMale